Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 140, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 28, 2004, 12:30 PM CDT for Saint Bernard Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 12:30 PM CDT (17:30 UTC)
- Expired
- Jun 28, 2004, 1:00 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Bernard Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2208 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
493 WUUS54 KLIX 281730 SVRNEW LAC087-281800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1229 PM CDT MON JUN 28 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. BERNARD PARISH IN SOUTHEAST LOUISIANA * UNTIL 100 PM CDT * AT 1228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 7 MILES SOUTHEAST OF CHALMETTE NEAR VIOLET...MOVING NORTHEAST AT 10 MPH. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 2988 8991 2984 8986 2996 8975 3000 8986 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:40 AM CDT, 8 hours 50 minutes earlier.
Area forecast discussion, Jun 28, 3:40 AM CDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 340 AM CDT MON JUN 28 2004 .DISCUSSION... CURRENTLY OBSERVING SOME CONVECTION IN THE COASTAL WATERS THAT APPEAR TO BE DEVELOPING IN THE FRINGE OF THE BERMUDA RIDGE NOSING INTO THE MOUTH OF THE MISSISSIPPI RIVER REGION. THIS WOULD BE TYPICAL OF A LAND/SEA BREEZE REGIME NORMALLY...BUT DISTRIBUTION SUGGEST OTHERWISE. DECAYING STATIONARY FRONT NEAR I-20 CORRIDOR CONTINUES TO PROVIDE BAROCLINIC FOCUS FOR TODAY AND TUESDAY. WHILE IT WOULD SEEM OPTIMISTIC TO LOWER POPS AFTER A VERY WET PAST WEEK...PRUDENCE SUGGEST MAINTAINING HIGHER THAN NORMAL POPS FOR A FEW MORE DAYS. GFS MODEL DOES NOT FULLY BUILD A CLEAN BERMUDA RIDGE INTO THE FORECAST AREA FOR STEADY STATE SEASONABLE DAYTIME CONVECTION. AS SHORT-WAVES CONTNUE TO TRACK ACROSS THE GULF STATES...WILL LEAVE UNCERTAINTIES ON TIMING AND COVERAGE EACH DAY BEFORE DEEPER LAYERED MARINE LAYER BECOMES ESTABLISHED IN THE LATTER DAYS OF THE FORECAST PACKAGE. WILL BE GOING CLOSER TO THE GFS GUIDANCE ON BOTH POPS AND TEMPS. ALSO HAVE SOME CONCERNS FOR PULSE SEVERE CONVECTION ONCE AGAIN TODAY...GIVEN FAVORABLE DOWNBURST PROFILE. WILL LOOK INTO THIS MORE FOR HWO ISSUANCE. && PRELIMINARY POINT NUMBERS... MCB 88 69 88 70 / 60 30 70 30 BTR 89 71 88 71 / 60 30 70 30 MSY 89 75 89 75 / 50 30 60 30 GPT 88 75 89 75 / 50 30 60 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. COASTAL WATERS...NONE. && 24
Hazardous weather outlook, Jun 28, 11:20 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1120 AM CDT MON JUN 28 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-291200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1120 AM CDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST...SOUTH AND COASTAL MISSISSIPPI AND EAST CENTRAL AND SOUTHEAST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIVER FLOODING... A FEW AREA RIVERS ARE AT OR ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH THE PRIMARY THREATS BEING DAMAGING WINDS 40 TO 65 MPH...LARGE HAIL WITH DIAMETERS OF PENNY TO QUARTER SIZE...AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH RAINFALL RATES BETWEEN 2 AND 3 INCHES PER HOUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY DURING THE PERIOD. A FEW OF THE THUNDERSTORMS MAY BECOME STRONG BRIEFLY EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER ACTIVATION MAY BE REQUESTED DURING THE AFTERNOON HOURS. 25
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:32 AM CDT | Special Marine Warning | LIX | 58 min | |
| Jun 28, 10:35 AM CDT | Special Marine Warning | LIX | 55 min | |
| Jun 28, 12:17 PM CDT | Special Marine Warning | LIX | 58 min | |
| Jun 28, 12:17 PM CDT | Special Marine Warning | LIX | 58 min | |
| Jun 28, 2:26 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 34 min |
| Jun 28, 2:57 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 48 min |
| Jun 28, 3:32 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 43 min |
| Jun 28, 4:14 PM CDT | Special Marine Warning | LIX | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.